Alert archive / Idaho / High Wind Warnings in 2008

High Wind Warning 3, NWS Pocatello, ID

May 20, 2008

NWS Pocatello, ID issued this high wind warning at May 20, 2008, 7:20 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2008, 7:20 PM MDT (01:20 UTC)
Expired
May 21, 2008, 12:00 AM MDT
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 210120
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
720 PM MDT TUE MAY 20 2008


IDZ017-021-210600-
/O.UPG.KPIH.WI.Y.0016.000000T0000Z-080521T0900Z/
/O.NEW.KPIH.HW.W.0003.080521T0120Z-080521T0600Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
720 PM MDT TUE MAY 20 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THIS IS
AN UPGRADE FROM THE WIND ADVISORY.

A STRONG COLD FRONT WILL PASS THROUGH THE EASTERN MAGIC VALLEY AND
THE LOWER SNAKE RIVER PLAIN THIS EVENING. WEST WINDS WITH THE COLD
FRONT WILL INCREASE TO 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH.
AREAS OF BLOWING DUST REDUCING VISIBILITIES TO NEAR ZERO WILL BE
POSSIBLE WITH THESE WINDS. WINDS WILL GRADUALLY DIMINISH AROUND
MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ022-210600-
/O.NEW.KPIH.HW.W.0003.080521T0120Z-080521T0600Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
720 PM MDT TUE MAY 20 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

A STRONG COLD FRONT WILL PASS THROUGH THE SOUTHERN HIGHLANDS THIS EVENING.
WEST WINDS WITH THE COLD FRONT WILL INCREASE TO 35 TO 45 MPH WITH
GUSTS AS HIGH AS 60 MPH. AREAS OF BLOWING DUST REDUCING VISIBILITIES
TO NEAR ZERO WILL BE POSSIBLE WITH THESE WINDS. WINDS WILL GRADUALLY
DIMINISH AROUND MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ020-210600-
/O.CON.KPIH.WI.Y.0016.000000T0000Z-080521T0900Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
720 PM MDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY. 

SOUTHWEST WINDS OF 30 TO 40 MPH IN THE UPPER SNAKE RIVER PLAIN
WILL GUST UP TO 50 MPH. BEFORE TAPERING OFF EARLY WEDNESDAY
MORNING. THE WINDS WILL RESULT IN AREAS OF BLOWING DUST SHARPLY
REDUCING VISIBILITIES.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KPIH 210445
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1045 PM MDT TUE MAY 20 2008

IDZ017-021-211000-
/O.CAN.KPIH.HW.W.0003.000000T0000Z-080521T0600Z/
/O.EXB.KPIH.WI.Y.0016.000000T0000Z-080521T1200Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
1045 PM MDT TUE MAY 20 2008

...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

SOUTHWEST WINDS OF 25 TO 35 MPH IN THE UPPER SNAKE RIVER PLAIN WILL
GUST UP TO 45 MPH BEFORE TAPERING OFF WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ022-210600-
/O.CON.KPIH.HW.W.0003.000000T0000Z-080521T0600Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
1045 PM MDT TUE MAY 20 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

WEST WINDS BEHIND THE COLD FRONT OF 35 TO 45 MPH WITH GUSTS AS HIGH
AS 60 MPH WILL CONTINUE UNTIL MIDNIGHT. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ020-211000-
/O.EXT.KPIH.WI.Y.0016.000000T0000Z-080521T1200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
1045 PM MDT TUE MAY 20 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH IN THE UPPER SNAKE RIVER PLAIN WILL
GUST UP TO 45 MPH BEFORE TAPERING OFF WEDNESDAY MORNING. 

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 210610
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1210 AM MDT WED MAY 21 2008

IDZ022-210715-
/O.EXP.KPIH.HW.W.0003.000000T0000Z-080521T0600Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
1210 AM MDT WED MAY 21 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE DIED DOWN IN THE SOUTH CENTRAL HIGHLANDS. ISOLATED
LOCATIONS MAY STILL SEE WIND GUSTS UP TO 60 MPH FOR THE NEXT
COUPLE HOURS BUT THE WIDESPREAD HIGH WINDS ARE NO LONGER OCCURRING.

$$

IDZ017-020-021-211200-
/O.CON.KPIH.WI.Y.0016.000000T0000Z-080521T1200Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
1210 AM MDT WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING. 

SOUTHWEST WINDS OF 25 TO 35 MPH IN THE UPPER SNAKE RIVER PLAIN
WILL GUST UP TO 45 MPH BEFORE TAPERING OFF WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at May 20, 2:16 PM MDT, 5 hours 4 minutes earlier.

Area forecast discussion, May 20, 2:16 PM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
216 PM MDT TUE MAY 20 2008

.DISCUSSION...TONIGHT THROUGH NEXT TUESDAY. THE LATEST SATELLITE
IMAGERY WAS SHOWING A LOW PRESSURE SYSTEM ADVANCING EAST INTO
WEST-CNTRL BC THIS AFTERNOON AS A SIGNIFICANT SHORT-WAVE FEATURE WAS
ROTATING THROUGH THE BASE OF THE TROUGH INTO THE OREGON COAST.
CONVECTION/THUNDERSTORM ACTIVITY WAS FIRING ALONG AND BEHIND THE
ASSOCIATED SURFACE COLD FRONT EARLIER TODAY WHICH IS NOW POSITIONED
FROM NEAR MCCALL SW THROUGH ROME OREGON WITH STRONG PRESSURE FALLS
NOTED ACROSS CNTRL IDAHO. AT THIS TIME...THE NAM APPEARS TO HAVE
OVER-DEVELOPED THE CONVECTIVE POTENTIAL ACROSS SE IDAHO (AT LEAST
FOR THIS AFTERNOON) WHEREAS THE GFS WAS SHOWING WEAKER POTENTIAL
FOCUSED MAINLY ACROSS THE CNTRL MOUNTAINS AND SNAKE VALLEY LATE THIS
AFTERNOON AS THE SURFACE COLD FRONT PROGRESSED INTO/THROUGH THE
REGION AROUND 6PM. THE SURFACE PRESSURE GRADIENT INCREASES
DRAMATICALLY THIS EVENING ALONG WITH DECENT LOW LEVEL COLD ADVECTION
(INDICATIVE OF A STRENGTHENING FRONT) BEHIND THE FRONT PASSAGE. THUS
HAVE ISSUED A WIND ADVISORY FOR THE SNAKE VALLEY WITH WINDS EXPECTED
TO RAMP UP INTO ADVISORY LEVELS BETWEEN 3 AND 6PM AND THEN CONTINUE
INTO THE EARLY MORNING HOURS BEFORE BEGINNING TO DECOUPLE. THE
AFOREMENTIONED SHORT-WAVE FEATURE DIGS INTO THE REGION OVERNIGHT AND
WEDNESDAY CLOSING OFF A BROAD UPPER LOW OVER THE NRN GREAT BASIN
PRODUCING MODEST PRECIPITATION TOTALS OVER THE ERN HIGHLANDS TONIGHT
AND THEN FAIRLY DECENT AMOUNTS WEDNESDAY. WITH THE HENRYS FORK AND
TETON RIVERS (AND ASSOCIATED TRIBUTARIES) ALREADY SWOLLEN DUE TO
UNSEASONABLY WARM TEMPS THE LAST SEVERAL DAYS THE COMBINATION COULD
BE POTENTIALLY SIGNIFICANT AND FLOOD WARNINGS HAVE BEEN ISSUED FOR
THOSE RIVERS THROUGH A GOOD PORTION OF THE WEEK. COOL AND WET
CONDITIONS ARE EXPECTED TO CONTINUE INTO THE WEEKEND AS THE UPPER
LOW DIGS SOUTH INTO THE SRN GREAT BASIN AND STRENGTHENS PLACING SE
IDAHO IN PRIME POSITION FOR MODERATE TO STRONG WRAP AROUND MOISTURE
INTO THE ERN HIGHLANDS WHICH SHOULD ONLY SERVE TO EXACERBATE THE
ONGOING RIVER PROBLEMS. HUSTON
&&

.AVIATION...UPPER RIDGE THAT WAS OVER SE IDAHO HAS MOVED INTO WY
WITH STRONG PACIFIC UPPER TROF FOLLOWING CLOSELY BEHIND.
SATELLITE/RADAR IMAGERY AT 1930Z SHOWS EXTENSIVE MID- AND HIGH LEVEL
CIGS STREAMING INTO ID AHEAD OF THE TROF WITH A FEW -SHRA BEGINNING
TO POP UP NEAR KBYI.  ASSOCIATED COLD FRONT IS IN ERN OREGON AND
WILL SWEEP ACROSS THE REGION THIS EVE.  EXPECT SCT -SHRA AND ISOLD
-TSRA TO DEVELOP OVER MOST OF SE ID OVER NEXT 4 TO 6 HRS...THUS HAVE
INCLUDED VCTS IN ALL LOCAL TAFS.  MOST OF THE CONVECTION SHOULD
REMAIN HIGH-BASED SO EXPECTING VFR CONDITIONS EXCEPT FOR SPOTTY MVFR
NEAR HEAVIER PRECIP CELLS.  WIND ADVISORY IN EFFECT FOR THE SNAKE
RIVER PLAIN UNTIL WED/0900Z AS GRADIENT AHEAD AND BEHIND THE FRONT
WILL PRODUCE GUSTS 25-30 KTS.  UPPER TROF DIVES SOUTH AND EAST INTO
WY/UT TOMORROW WITH BROAD AREA OF WRAP-AROUND -SHRA FORECAST FOR
AREAS EAST OF KSUN-KBYI LINE AND ACCOMPANYING MVFR-IFR CIGS IN THE
ERN HIGHLANDS.
WARANAUSKAS
&&

.FIRE WEATHER...STRONG UPPER TROUGH CURRENTLY IN WA/OR CONTINUES TO
MAKE STEADY EASTWARD PROGRESS AND WILL ARRIVE IN ERN IDAHO THIS
EVENING.  SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF
THE SURFACE COLD FRONT AS IT MAKES ITS WAY TO THE WY BORDER TONIGHT.
WINDS ARE ALREADY INCREASING BOTH IN THE SNAKE RIVER VALLEY AND
ADJOINING MTNS AND WILL REMAIN BREEZY TO GUSTY UNTIL EARLY WED
MORNING.  SCATTERED TO NUMEROUS RAINSHOWERS EXPECTED FOR WED WITH
TEMPERATURES RUNNING 20 TO 25 DEG COOLER FOR NEXT 48 TO 72 HRS.
WARANAUSKAS
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 3 PM THIS AFTERNOON THROUGH 3 AM TONIGHT FOR
SNAKE VALLEY ZONES 17...20 AND 21.

FLOOD WARNING FOR THE HENRYS FORK NEAR REXBURG UNTIL FURTHER NOTICE.

FLOOD WARNING FOR THE HENRYS FORK AT ST. ANTHONY FROM WEDNESDAY
MORNING THROUGH THURSDAY EVENING.

FLOOD WARNING FOR THE TETON RIVER NEAR ST. ANTHONY FROM WEDNESDAY
AFTERNOON THROUGH LATE THURSDAY NIGHT.

SEE STATEMENTS FOR ADDITIONAL INFORMATION.
&&
Hazardous weather outlook, May 20, 2:30 PM MDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
230 PM MDT TUE MAY 20 2008

IDZ017>025-031-032-211215-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
230 PM MDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT.  TONIGHT

FLOOD WARNINGS ARE IN EFFECT FOR THE HENRYS FORK AND TETON RIVERS
DUE TO THE UNSEASONABLY WARM TEMPERATURES OF THE LAST SEVERAL DAYS.
A WIND ADVISORY HAS ALSO BEEN POSTED FOR THE SNAKE RIVER VALLEY DUE
TO AN APPROACHING COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT COOL AND SHOWERY WEATHER WEDNESDAY THROUGH THE WEEKEND WHICH
SHOULD SERVE TO EXACERBATE THE ONGOING RIVER PROBLEMS IN THE SNAKE
HIGHLANDS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 6:01 AM MDTLake Wind AdvisoryPIH15 hr
May 21, 10:15 AM MDTWind AdvisoryPIH8 hr

Nearby

High Wind Warnings in Idaho, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.